Dolo 650 is a brand of Paracetamol (acetaminophen) produced by Micro Labs Ltd. Dolo 650 contains 650mg of paracetamol as the active ingredient. Paracetamol is a pain reliever and a fever reducer. The exact mechanism of action is not known.
Dolo 650 is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers. It relieves pain in mild arthritis but has no effect on the underlying inflammation and swelling of the joint.
Do not use more of this Dolo 650 than is recommended. An overdose of paracetamol can cause serious harm. The maximum amount of paracetamol for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more paracetamol could cause damage to your liver. If you drink more than three alcoholic beverages per day, talk to your doctor before taking paracetamol and never use more than 2 grams (2000 mg) per day.
Do not use this medication without first talking to your doctor if you drink more than three alcoholic beverages per day or if you have had alcoholic liver disease (cirrhosis). You may not be able to use paracetamol.
Before using Dolo 650, tell your doctor if you have liver disease or a history of alcoholism.
Do not use any other over-the-counter cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. Paracetamol is contained in many combination medicines. If you use certain products together you may accidentally use too much paracetamol. Read the label of any other medicine you are using to see if it contains paracetamol, acetaminophen, or APAP. Avoid drinking alcohol while taking this medication. Alcohol may increase your risk of liver damage while taking paracetamol.
Before taking this medicine
Do not use this medication if you are allergic to acetaminophen or paracetamol.
Ask a doctor or pharmacist if it is safe for you to take paracetamol if you have:
- liver disease; or
- a history of alcoholism;
It is not known whether Dolo 650 will harm an unborn baby. Before using Dolo 650, tell your doctor if you are pregnant. This medication can pass into breast milk and may harm a nursing baby. Do not use Dolo 650 without telling your doctor if you are breastfeeding a baby.
How should I use Dolo 650?
Use Dolo 650 exactly as directed on the label, or as prescribed by your doctor.
Do not use more of this medication than is recommended. An overdose of paracetamol can cause serious harm. The maximum amount for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Using more paracetamol could cause damage to your liver. If you drink more than three alcoholic beverages per day, talk to your doctor before taking paracetamol and never use more than 2 grams (2000 mg) per day. If you are treating a child, use a pediatric form of paracetamol. Carefully follow the dosing directions on the medicine label. Do not give the medication to a child younger than 2 years old without the advice of a doctor.
What are the side effects of Dolo 650?
The following side effects have been reported by at least 1% of people taking this Dolo 650. Many of these side effects can be managed, and some may go away on their own over time.
Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
• signs of anemia (low red blood cells; e.g., dizziness, pale skin, unusual tiredness or weakness, shortness of breath)
• signs of clotting problems (e.g., unusual nosebleeds, bruising, blood in urine, coughing blood, bleeding gums, cuts that don’t stop bleeding)
• signs of kidney problems (e.g., increased urination at night, decreased urine production, blood in the urine, change of urine color)
• signs of infection (symptoms not present before treatment: sore throat, sores, ulcers, or white spots on lips or in mouth, fever with or without chills)
• skin rash, hives, or itching
• symptoms of liver damage:
o abdominal pain
o dark urine
o itchy skin
o pale stools
o yellow skin or eyes
Stop taking the medication and seek immediate medical attention if any of the following occur:
• signs of a serious allergic reaction:
o difficulty breathing
o swelling of face or throat
• signs of a severe skin reaction (e.g., high fever; rash, sores, or painful blisters on the skin, mouth, or eyes; or skin peeling off)
• signs of overdose:
o increased sweating
o nausea or vomiting
o loss of appetite
o stomach cramps or pain
o swelling, pain, or tenderness in the upper abdomen or stomach area
Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.
What drugs can interact with Dolo 650?
It’s safe to take Dolo 650 with most prescription medicines, including antibiotics.
Dolo 650 isn’t suitable for some people. Talk to your doctor if you take:
- the blood-thinner warfarin – paracetamol can increase the risk of bleeding if you take it regularly
- medicine to treat epilepsy
- medicine to treat tuberculosis (TB)
Mixing Dolo 650 tablets with herbal remedies and supplements
Check with your doctor or pharmacist if you’re taking St John’s wort (a herbal remedy taken for depression) as you may need to reduce your Dolo 650 dose.
Otherwise, paracetamol isn’t generally affected by also taking herbal remedies or supplements.